Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 19, 2015, 7:58 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 7:58 PM CDT (00:58 UTC)
- Expired
- Apr 19, 2015, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 44 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:19 PM CDT | HAIL 1 | Ball, LA | SPOTTER REPORTED QUARTER SIZE HAIL IN BALL |
| Apr 19, 8:20 PM CDT | HAIL 1.25 | Tioga, LA | PUBLIC REPORTS HALF DOLLAR SIZE HAIL IN TIOGA |
| Apr 19, 8:31 PM CDT | HAIL 1.75 | Pineville, LA | PUBLIC REPORTED GOLF BALL SIZED HAIL NORTH OF PINEVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS54 KLCH 200058
SVRLCH
LAC079-115-200200-
/O.NEW.KLCH.SV.W.0009.150420T0058Z-150420T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
NORTHERN RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 900 PM CDT
* AT 758 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
FLATWOODS...OR 7 MILES SOUTHWEST OF LENA...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BOYCE...LENA...ALEXANDRIA INTERNATIONAL
AIRPORT...BALL...KOLIN...LIBUSE...GARDNER...KINGSVILLE...
FLATWOODS...PARADISE...CLIFTON...HOLLOWAY...ESLER REGIONAL
AIRPORT...TIOGA AND TIMBER TRAILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3143 9270 3142 9268 3140 9270
3139 9266 3148 9221 3145 9216 3133 9218
3132 9223 3120 9223 3131 9298 3135 9298
3137 9291 3142 9287 3142 9285 3152 9272
TIME...MOT...LOC 0058Z 276DEG 31KT 3140 9288
$$
131 follow-up statement
087
WWUS54 KLCH 200155
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
855 PM CDT SUN APR 19 2015
LAC079-115-200204-
/O.EXP.KLCH.SV.W.0009.000000T0000Z-150420T0200Z/
VERNON LA-RAPIDES LA-
855 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND
NORTHERN RAPIDES PARISHES WILL EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH OTHER THUNDERSTORMS MOVING
THROUGH THE AREA.
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3143 9270 3142 9268 3140 9270
3139 9266 3148 9221 3145 9216 3133 9218
3132 9223 3120 9223 3131 9298 3135 9298
3137 9291 3142 9287 3142 9285 3152 9272
TIME...MOT...LOC 0153Z 276DEG 31KT 3140 9288
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:34 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 19, 6:34 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 634 PM CDT SUN APR 19 2015 .DISCUSSION... FOR THE 00Z TAF PACKAGE. && .AVIATION... WATCHING BROKEN BAND OF STRONG/SEVERE THUNDERSTORMS PUSHING EAST THROUGH EAST TX/NW LA...WITH A FEW ISOLATED CELLS RECENTLY DEVELOPING AHEAD OF THE BAND JUST N OF THE KPOE AREA. VFR IS EXPECTED TO PREVAIL AHEAD OF THE TSTMS. TIMED THE ARRIVAL AT KAEX...KBPT...AND KLCH BASED ON LATEST RADAR TRENDS AND HRRR DATA...INSERTING A TWO HOUR WINDOW AT EACH SITE WITH VCTS BASED ON THE CURRENT SCATTERED NATURE OF THE CONVECTION. MORE DIRECT IMPACTS WILL BE ADDRESSED WITH AMDS AS NEEDED. 13 && .PREV DISCUSSION... /ISSUED 621 PM CDT SUN APR 19 2015/ DISCUSSION... SCT SVR TSTMS OVER E TX/NW LA ALONG THE COLD FRONT EXPECTED TO MOVE RAPIDLY EAST THIS EVENING. SVR TSTM WATCH 81 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SE TX/C AND SW LA FOR THIS. HAVE UPDATED THE FORECAST THIS EVENING TO ACCOUNT FOR THE SLIGHTLY FASTER MOVEMENT OF THESE SVR TSTMS. LATER OVERNIGHT...FRONT EXPECTED TO MOVE THRU THE REMAINDER OF S LA INTO THE COASTAL WATERS. WITH THE SCT NATURE OF THESE TSRA...SOME AREAS MAY MISS THE PRECIP ALTOGETHER...ALTHOUGH EXPECTING A MORE LINEAR LINE OF TSRA TOWARDS MIDNIGHT AND BEYOND AS THE MOISTURE INCREASES ALONG AND AHEAD OF THE FRONT. POST FRONTAL WX LOOKING TO DRY OUT FOR MON-TUE...FINALLY. DML PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 19 2015/ DISCUSSION... TEMPERATURES AROUND THE REGION HAVE WARMER INTO THE UPPER 70S TO LOWER 80S UNDER MOSTLY CLEAR SKIES. CHANGE IS ON THE WAY AGAIN WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION AROUND MIDNIGHT AND WILL BE WELL OFFSHORE BY SUNRISE TOMORROW. AHEAD OF THIS FRONT THE ATMOSPHERE HAS BECOME UNSTABLE AND A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND PORTIONS OF SOUTHERN LOUISIANA LOUISIANA THROUGH 8 PM. STORMS ARE EXPECTED INTO TYLER AND HARDIN COUNTIES AROUND 6 PM THIS EVENING. THE MAIN THREAT FROM STORMS WILL BE FROM WINDS. STORMS CHANGING OVER TO RAINS BEHIND THE FRONT... PRECIP ENDING BEFORE SUNRISE. A BIT COOLER AND SOMEWHAT DRIER START TO THE NEW WEEK AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION. MORNING LOWS INTO THE 50S BY TUESDAY MORNING THEN A GRADUAL WARM UP WILL BECOME ESTABLISHED. RAINS RETURN TOWARDS THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AEX 58 75 53 77 / 50 0 0 10 LCH 61 77 58 78 / 50 0 0 10 LFT 63 77 58 78 / 40 10 0 10 BPT 60 77 59 78 / 40 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 323 PM CDT SUN APR 19 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-202030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 323 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING COUNTIES IN SOUTHEAST TEXAS THROUGH 8 PM: HARDIN JASPER JEFFERSON NEWTON ORANGE TYLER A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING PARISHES IN SOUTHERN LOUISIANA THROUGH 8 PM: RAPIDES RAPIDES ALLEN BEAUREGARD CALCASIEU VERNON THE ATMOSPHERE IS UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE INTO SOUTHEAST TEXAS BEFORE MIDNIGHT AND SOUTHERN LOUISIANA AROUND MIDNIGHT. THERE IS A THREAT THAT SOME STORM COULD BECOME SEVERE AHEAD OF THE FRONT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 19, 5:01 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TORNADO DE RIDDER 30.85N 93.29W
04/19/2015 F1 BEAUREGARD LA NWS STORM SURVEY
A NWS STORM SURVEY HAS CONCLUDED THAT THE DAMAGE IN DE
RIDDER WAS AN EF1 TORNADO. A PNS WITH COMPLETE RESULTS
WILL BE OUT SHORTLY.
&&
ATINGLERSpecial weather statement, Apr 19, 7:32 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT SUN APR 19 2015
TXZ201-215-216-200100-
ORANGE-JEFFERSON-HARDIN-
732 PM CDT SUN APR 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CALCASIEU
AND NORTHWESTERN CAMERON PARISHES...ORANGE...JEFFERSON AND
SOUTHEASTERN HARDIN COUNTIES...
AT 732 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEVIL OAKS TO NEAR OLD RIVER-WINFREE...AND MOVING
EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...WEST ORANGE...SOUR LAKE...NOME...CENTRAL
GARDENS...HAMSHIRE...SABINE PASS...MAURICEVILLE...BEVIL OAKS...
CHINA...ROSE CITY...PINE FOREST AND LAKEVIEW.
LAT...LON 3023 9432 3024 9371 3014 9369 3008 9373
3006 9370 2999 9380 3000 9379 2999 9386
2997 9384 2984 9395 2979 9394 2968 9384
2967 9405 2956 9435 2989 9436 2989 9444
3011 9444 3011 9450
TIME...MOT...LOC 0032Z 288DEG 27KT 3019 9427 2989 9475
LANDRENEAULocal storm report, Apr 19, 7:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 N KIRBYVILLE 30.72N 93.90W
04/19/2015 E1.00 INCH JASPER TX PUBLIC
PUBLIC REPORTED HAIL BETWEEN QUARTER AND GOLF BALL SIZE
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:07 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 53 min |
| Apr 19, 7:13 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 47 min |
| Apr 19, 8:01 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 34 min |
| Apr 19, 8:11 PM CDT | Tornado Warning | LCH | Rapides | 34 min |
| Apr 19, 8:39 PM CDT | Special Marine Warning | LCH | 36 min | |
| Apr 19, 8:43 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 19 min |
| Apr 19, 9:00 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 30 min |
| Apr 19, 9:11 PM CDT | Special Marine Warning | LCH | 94 min | |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Apr 19, 9:36 PM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Apr 19, 9:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 19, 10:54 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 81 min |
| Apr 19, 10:57 PM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 19, 11:52 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette and 4 more | 83 min |
| Apr 20, 1:46 AM CDT | Special Marine Warning | LCH | 89 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.